on august 13th 45 grams was removed from my prostate. since then bladder capacity has reduced from 350 to 260ml, discomfort in penis prevents jogging, passing urine always has some discomfort, sudden need to urinate has caused a few 'accidents'. most worrying, all ejaculation is retrograde. i was warned there was a slight risk of this. what remedies are available for the latter and other dissappointing symptoms?
How are you? Resection of prostrate by TURP method is done for an enlarged prostrate. There could be certain after effects of the surgery like a little bleeding, and a stronger than usual desire to pass urine are quite common in the first six months after the operation.
You may also have some discomfort on passing urine for two to six weeks. The full benefits of the operation may not be felt for about 2-3 months. Inability to control the flow of urine is very rare after a prostate operation, but can happen.
The other important longterm side effect after a resection of prostrate is done is retrograde ejaculation. This happens because the surgery makes it possible for semen to travel back up into the bladder rather than out through the penis at the time of orgasm.
This shouldn't interfere with sex and, after recovery from the operation, most men return to the same level of sexual activity as before the treatment. Retrograde ejaculation doesn't mean that you can't father children, but it may reduce your fertility.
Alternative medicinal principles are practised for retrograde ejaculation, but success rates are very low and there is no scientific approach in these methods. I would suggest to wait till 6 months for complete recovery and practise a healthy life style.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.